Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Took antibiotic for cough. Noticed blotchy patch between eyebrows and nose. Safe remedy?

User rating for this question
Excellent
Answered by
Practicing since : 1998
Answered : 1846 Questions
Question
Hello
I've had a bad cough for 9 weeks and I've been on these antibioctics for 10 days I finished them on monday what I wanted to ask you is since Monday night my face felt like it was really burning up and it was bright red and it was quiet blotchy although it did calm down a bit I was still left with a blotchy patch between my eyebrows and half way down my nose and the same has happened again the second night in a row now can you Be able to tell me what it could be ive never had this before
Posted Fri, 29 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Y V Siva Sankara Murty 1 hour later
Hi XXXXXXX

Thanks for writing to XXXXXXX

The description provided by you is suggestive of skin allergy. It could be because of the antibiotic you used or because of a new cream or lotion you just started. Just confinement of the patch to the face suggests it could be because of a local cause.

Is there any itching associated? Did you have anything new in the food that you had?

Antihistaminics may be prescribed by your doctor after examination if a diagnosis of skin allergy is made. Calamine lotion may be useful.

Hope this helps.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for cough. Noticed blotchy patch between eyebrows and nose. Safe remedy? 4 hours later
Hello
I have finished the antibioctics now but it's spread to my chest area a bit.can I get a skin allergy even tho I didn't get any allergies when I was taking them and if so is it XXXXXXX and how long will it last and is this normal after taking antibioctics and also how long will the allergy last
 
 
Answered by Dr. Y V Siva Sankara Murty 13 minutes later
Hi,

Thanks for writing back.

Normally a drug allergy starts few days after starting a drug or after few doses. Since it started after the medicine is stopped and nothing occurred during those ten days it is unlikely that the medicine has caused it. However allergy to other substances cannot be ruled out.

Absence of previous history of allergies to drugs does not guarantee that a person may not have any allergy to any medicines.

I suggest you to visit a competent dermatologist for careful clinical examination. If it is allergy then it may disappear in few days after the basic allergen is removed.

Hope this helps. Let me know if you have other concerns.

Take care
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for cough. Noticed blotchy patch between eyebrows and nose. Safe remedy? 4 hours later
Hello
Ok so just to confirm I stopped taking the antibioctics and as soon as I stopped taking them that morning my skin began to burn in the evening and then it went all blotchy and has been on my face ever since so is it possible for me to have a reaction so soon after I've stopped taking them ? The reason I asked you is because the antibioctics I was using was treating my cough but it also was for treating rosace that many people get on their faces although myself I have never suffered from anything like that so I am bewilderd as to why I've got it now and also I didn't eat anything different and I've not used any new lotions either
 
 
Answered by Dr. Y V Siva Sankara Murty 1 hour later
Hi,

Thanks for writing to health care magic.

Stopping of antibiotic will not cause rosacea. Do not worry about that.

It could be a side effect of the antibiotic that you just stopped (less likely though because the problem started after stopping the antibiotic and never occurred during the course of it). You may require to consult your doctor who after complete physical examination and investigations if required can come to a diagnosis.

Hope this helps.
Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor